Alert archive / Illinois / Tornado Warnings in 2023

Tornado Warning 26, NWS Lincoln, IL

March 31, 2023Champaign County, Vermilion County, Illinois

NWS Lincoln, IL issued this tornado warning at Mar 31, 2023, 7:44 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 31 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 7:44 PM CDT (00:44 UTC)
Expired
Mar 31, 2023, 8:15 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.25 in

Counties Champaign County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 7:44 PM CDTHAIL 1Rantoul, IL
Mar 31, 7:45 PM CDTTORNADO1 Sw Ludlow, ILBUS BLOWN OVER ON I-57 1 MILE SW OF LUDLOW. 32 PASSENGERS, 2 MINOR INJURIES.
Mar 31, 7:57 PM CDTTORNADO4 Ssw Rankin, ILPATH LENGTH 16.6 MILES, WIDTH 300 YARDS, PEAK WIND 97 MPH. THERE WAS A CONSISTENT PATH OF DESTRUCTION AND DAMAGE INDICATORS, INCLUDING DISTINCT SWIRLS OVER ROADS, IN A LINE EXTENDING TO 1 MILE NORTH OF WELLINGTON IN IROQUOIS COUNTY.
Mar 31, 8:05 PM CDTTORNADO3 E Rankin, ILEM RELAYED REPORT THAT TORNADO CROSSED IL ROUTE 9 BY A PERSON DRIVING DOWN THAT ROAD.
Mar 31, 8:07 PM CDTTSTM WND GST 544 Sse Rankin, ILDELAYED REPORT. UPRR MESONET.
Mar 31, 8:10 PM CDTTSTM WND DMG1 N Hoopeston, ILMACHINE SHED DESTROYED ALONG IL ROUTE 1 AND IROQUOIS COUNTY ROAD. POSSIBLE TORNADO.
Mar 31, 8:10 PM CDTTSTM WND DMG3 W Hoopeston, ILPOSSIBLE TORNADO. FUNNEL CLOUD SIGHTED. MANGLED SHEET METAL DEBRIS IN FIELD WITH DOWNED POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

855 
WFUS53 KILX 010044
TORILX
ILC019-183-010115-
/O.NEW.KILX.TO.W.0026.230401T0044Z-230401T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
744 PM CDT Fri Mar 31 2023

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Northern Vermilion County in east central Illinois...
  Northeastern Champaign County in east central Illinois...

* Until 815 PM CDT.
    
* At 743 PM CDT, a confirmed large and extremely dangerous tornado
  was located near Rantoul, moving east at 60 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Rankin around 800 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Hoopeston and Rossville.

This includes Interstate 57 between mile markers 248 and 257.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4026 8824 4040 8829 4040 8794 4049 8793
      4049 8753 4036 8753
TIME...MOT...LOC 0043Z 252DEG 51KT 4035 8815 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$

37
2 follow-up statements
412 
WWUS53 KILX 010104
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
804 PM CDT Fri Mar 31 2023

ILC019-010114-
/O.CAN.KILX.TO.W.0026.000000T0000Z-230401T0115Z/
Champaign-
804 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for east central
Illinois.

LAT...LON 4030 8793 4049 8793 4049 8753 4036 8753
TIME...MOT...LOC 0104Z 252DEG 51KT 4044 8777 

$$

ILC183-010115-
/O.CON.KILX.TO.W.0026.000000T0000Z-230401T0115Z/
Vermilion-
804 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN
VERMILION COUNTY...
        
At 804 PM CDT, a confirmed large and extremely dangerous tornado was
located near Hoopeston, or 13 miles south of Milford, moving east at
60 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
  Hoopeston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4030 8793 4049 8793 4049 8753 4036 8753
TIME...MOT...LOC 0104Z 252DEG 51KT 4044 8777 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$

37
990 
WWUS53 KILX 010112
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
812 PM CDT Fri Mar 31 2023

ILC183-010121-
/O.EXP.KILX.TO.W.0026.000000T0000Z-230401T0115Z/
Vermilion-
812 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHERN VERMILION COUNTY WILL EXPIRE AT
815 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CDT for east central
Illinois.

LAT...LON 4030 8793 4049 8793 4049 8753 4036 8753
TIME...MOT...LOC 0111Z 252DEG 51KT 4047 8767 

$$

37

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 7:00 PM CDT, 44 minutes earlier.

Area forecast discussion, Mar 31, 7:00 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
700 PM CDT Fri Mar 31 2023

.SYNOPSIS...
Issued at 336 PM CDT Fri Mar 31 2023

Strong to severe thunderstorms will track across central and
southeast Illinois through mid-evening. Some of the storms will be
capable of producing damaging wind gusts, large hail, and tornadoes.
The storms will push into Indiana between 9pm and 10pm...followed
by breezy and dry conditions for the remainder of the night.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 336 PM CDT Fri Mar 31 2023

20z/3pm mesoanalysis shows a moderately unstable/highly sheared
warm sector environment characterized by MLCAPEs of 1000-1500J/kg
and 0-3km shear in excess of 40kt west of the I-55 corridor.
Several clusters of strong/severe convection are ongoing...with
most of the activity now along/north of a Macomb to Bloomington
line. Based on radar trends and HRRR forecasts, it appears this
convection will exit the northern KILX CWA into northern Illinois
within the next 1-2 hours. After a brief lull, additional cells
firing further upstream ahead of an advancing cold across central
Iowa/Missouri will quickly pivot into the area by late
afternoon/early evening. Most CAMs suggest the cells will congeal
into a squall line, then race eastward into Indiana by 9pm-10pm.
The primary threat with the line will be damaging wind gusts in
excess of 70mph: however, a few tornadoes will also be possible.
Once the cold front passes and the storms depart, winds will veer
to the west and temperatures will plummet. Readings will drop from
current values in the upper 60s and lower 70s to early morning
lows ranging from the middle 30s in the Illinois River Valley to
the middle 40s south of I-70. Blustery and chilly conditions will
prevail on Saturday as the pressure gradient tightens between
departing low pressure and a high building into the Plains.
Forecast soundings and numeric guidance indicate W/NW gusts
reaching 40-50mph Saturday morning before gradually subsiding
during the afternoon. High temperatures will be considerably
cooler than today...only reaching the middle to upper 40s.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 336 PM CDT Fri Mar 31 2023

Quiet weather will be on tap for Sunday as temperatures quickly
rebound back to seasonal values in the upper 50s and lower 60s. As
a weak front drops southward and stalls in the region, low chance
PoPs for showers are warranted Sunday night into Monday.

After that, attention turns to another powerful storm system
progged to track from the southern Rockies into the Upper Midwest
early next week. As the upper system approaches from the west, the
stationary frontal boundary will lift back northward as a warm
front on Tuesday. Given increasing instability/shear, there will
be a risk for strong to severe storms Tuesday/Tuesday
night...before a cold front sweeps through Illinois by early
Wednesday morning. At this time, will focus highest PoPs Tuesday
afternoon and evening, with rapidly decreasing rain chances by
Wednesday. High temperatures will soar into the middle to upper
70s on Tuesday, but will drop back into the lower to middle 50s by
Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 700 PM CDT Fri Mar 31 2023

Primary line of strong to severe convection is taking shape along
the I-55 corridor early this evening...with a secondary line
northwest of the Illinois River. Based on radar trends, it appears
the storms will arrive at KDEC/KCMI by 01z, then push east of the
terminals by 02z. The line further northwest appears it will brush
KPIA over the next hour, then lift northeastward out of the area.
Once the convection departs, winds will veer to the west and gust
30-35kt through midnight. Winds will likely temporarily decrease
overnight before the pressure gradient tightens and W/NW gusts
increase to 35-45kt by Saturday morning. Winds will remain
strong/gusty through the afternoon before diminishing toward
sunset. VFR ceilings are expected tonight: however, MVFR ceilings
poised to the northwest will filter southward into the area by
morning. Based on HRRR/NAM forecast soundings, have introduced
MVFR at KPIA by 11z, then further southeast to the I-72 sites by
13z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 PM CDT Saturday for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Mar 31, 3:13 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
313 PM CDT Fri Mar 31 2023

ILZ027>031-036>038-040>042-047>051-012015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-
313 PM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are likely into early evening. Damaging wind
gusts over 70 mph, very large hail, and strong tornadoes are all
possible.

Winds will likely gust from 45 to 55 mph tonight into Saturday
morning, as winds turn southwest this evening and west to northwest
by Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional severe thunderstorms are possible on Tuesday afternoon
and Tuesday evening.

Minor flooding will continue through next week on the Illinois River
from Havana to Beardstown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between 3 pm and 10 pm.

ILZ043>046-052>057-061-012015-
De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
313 PM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are likely this evening. Damaging winds over 70
mph, large hail, and strong tornadoes are all possible.

Wind gusts of 45 to 55 mph are expected tonight into midday Saturday
as southwest winds this evening turn west to northwest Saturday
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional severe thunderstorms are possible on Tuesday afternoon
into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between 3 pm and 10 pm.

ILZ062-063-066>068-071>073-012015-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
313 PM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are likely into this evening. Damaging winds
over 70 mph, large hail, and tornadoes are all possible.

Wind gusts of 45 to 55 mph are expected tonight into midday
Saturday, as southwest winds this evening turn westerly Saturday
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional severe thunderstorms are possible on Tuesday afternoon
into Tuesday night.

Lingering flooding on the Wabash, Embarras, and Little Wabash Rivers
is expected to subside by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between 3 pm and 10 pm.

25

In the hours before

Local storm report, Mar 31, 4:13 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             BENSON                  40.85N 89.12W
03/31/2023  M1.75 INCH       WOODFORD           IL   EMERGENCY MNGR

&&
Local storm report, Mar 31, 4:18 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             2 E MORTON              40.61N 89.42W
03/31/2023  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

&&

RD
Local storm report, Mar 31, 4:25 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
425 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             HANNA CITY              40.70N 89.80W
03/31/2023  M1.00 INCH       PEORIA             IL   TRAINED SPOTTER

            ONE INCH HAIL MEASURED BY A TRAINED SPOTTER
            IN HANNA CITY, IL.

0237 PM     TORNADO          5.5 NW MANITO           40.43N 89.78W
03/31/2023                   MASON              IL   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM
            MANITO. LOCATION UPDATED TO BE 5.5 MILES NW
            OF MANITO. NO EF RATING IS AVAILABLE AT THIS
            TIME. BRIEF TORNADO TOUCHDOWN NEAR THE
            INTERSECTION OF STATE PARK RD AND SPRING
            LAKE RD.

0242 PM     HAIL             2 E MORTON              40.61N 89.42W
03/31/2023  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

            .

0249 PM     HAIL             2W BANNER               40.50N 89.91W
03/31/2023  M1.75 INCH       FULTON             IL   EMERGENCY MNGR

            GOLFBALL HAIL MEASURED. SIGNIFICANT
            WINDSHIELD DAMAGE TO VEHICLES. MULTIPLE CARS
            DAMAGED REQUIRING TOWING FROM THE ROADWAY
            DUE TO HAIL.

0249 PM     HAIL             BELLEVUE                40.69N 89.68W
03/31/2023  M1.50 INCH       PEORIA             IL   EMERGENCY MNGR

            .

0254 PM     HAIL             GLASFORD                40.58N 89.81W
03/31/2023  M1.50 INCH       PEORIA             IL   TRAINED SPOTTER

            8010 S TRIVOLI RD.

0256 PM     HAIL             1 E WEST PEORIA         40.70N 89.62W
03/31/2023  E1.50 INCH       PEORIA             IL   TRAINED SPOTTER

            .

0256 PM     HAIL             BANNER                  40.52N 89.91W
03/31/2023  E2.75 INCH       FULTON             IL   PUBLIC

            .

0300 PM     HAIL             PEORIA HEIGHTS          40.74N 89.57W
03/31/2023  M1.75 INCH       PEORIA             IL   EMERGENCY MNGR

            .

0310 PM     HAIL             METAMORA                40.79N 89.36W
03/31/2023  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

            .

0313 PM     HAIL             BARTONVILLE             40.65N 89.66W
03/31/2023  E1.00 INCH       PEORIA             IL   PUBLIC

            .

0315 PM     HAIL             PEORIA HEIGHTS          40.75N 89.57W
03/31/2023  E1.75 INCH       PEORIA             IL   PUBLIC

            .

0315 PM     TSTM WND DMG     DEER CREEK              40.63N 89.33W
03/31/2023                   TAZEWELL           IL   EMERGENCY MNGR

            HEAVY DAMAGE TO BARNS.

0326 PM     HAIL             ROANOKE                 40.80N 89.20W
03/31/2023  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

            .

0327 PM     HAIL             BENSON                  40.85N 89.12W
03/31/2023  M1.75 INCH       WOODFORD           IL   EMERGENCY MNGR

            .

0330 PM     HAIL             ROANOKE                 40.80N 89.20W
03/31/2023  M1.75 INCH       WOODFORD           IL   PUBLIC

            TIME ESTIMATED.

0330 PM     HAIL             ROANOKE                 40.80N 89.20W
03/31/2023  M2.50 INCH       WOODFORD           IL   EMERGENCY MNGR

            NUMEROUS CAR WINDOWS BROKEN AT THE EOC. TIME
            ESTIMATED.

0341 PM     HAIL             BENSON                  40.85N 89.12W
03/31/2023  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

            .

&&
Local storm report, Mar 31, 5:30 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             CHAPIN                  39.77N 90.40W
03/31/2023  M1.25 INCH       MORGAN             IL   EMERGENCY MNGR

&&
Local storm report, Mar 31, 6:22 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TORNADO          CHAPIN                  39.77N 90.40W
03/31/2023                   MORGAN             IL   TRAINED SPOTTER

            SPOTTER SAW TORNADO ON THE GROUND.

0535 PM     TORNADO          5 N JACKSONVILLE AIRPOR 39.81N 90.23W
03/31/2023                   MORGAN             IL   TRAINED SPOTTER

            SPOTTER POSSIBLY DROVE THROUGH TORNADO. SAID
            THERE WAS STRONG WINDS AND POSSIBLE DEBRIS
            AS IT PASSED.

0542 PM     HAIL             JACKSONVILLE            39.74N 90.23W
03/31/2023  E1.00 INCH       MORGAN             IL   TRAINED SPOTTER

            ONE HALF MILE FROM MORTON AVE EXIT ON I-72.

0545 PM     HAIL             W PRENTICE              39.86N 90.04W
03/31/2023  E1.75 INCH       MORGAN             IL   TRAINED SPOTTER

0554 PM     TORNADO          SHERMAN                 39.90N 89.61W
03/31/2023                   SANGAMON           IL   TRAINED SPOTTER

            SPOTTER SAW WHAT LOOKS LIKE A TORNADO AND
            POWER FASHES 20 MILES WSW OF SHERMAN.

&&
Local storm report, Mar 31, 6:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          SHERMAN                 39.90N 89.61W
03/31/2023                   SANGAMON           IL   TRAINED SPOTTER

            TORNADO ON GROUND NEAR COUNTRY MARKET IN
            SHERMAN.

&&

RD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:01 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Sangamon, Shelby44 min
Mar 31, 7:07 PM CDTTornado Warning Tornado observedILXChristian, Macon, Shelby23 min
Mar 31, 7:20 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt25 min
Mar 31, 7:33 PM CDTSevere Thunderstorm WarningILXChristian, Macon27 min
Mar 31, 7:40 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Douglas, Macon, Piatt35 min
Mar 31, 7:47 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt28 min
Mar 31, 7:49 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Piatt, Shelby26 min
Mar 31, 8:02 PM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, Douglas, Macon, Moultrie and 2 more28 min
Mar 31, 8:10 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion50 min
Mar 31, 8:17 PM CDTTornado WarningILXClay, Effingham28 min
Mar 31, 8:27 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar, Vermilion33 min
Mar 31, 8:36 PM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more24 min
Mar 31, 8:40 PM CDTTornado WarningILXClay, Effingham, Jasper, Richland35 min
Mar 31, 8:42 PM CDTSevere Thunderstorm Warning Considerable damage threatILXVermilion33 min
Mar 31, 8:56 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Coles, Cumberland, Douglas, Edgar and 3 more34 min
Mar 31, 8:59 PM CDTTornado Warning EmergencyConsiderable damage threatILXCrawford, Jasper31 min
Mar 31, 9:17 PM CDTTornado WarningILXEdgar13 min
Mar 31, 9:21 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Crawford, Edgar, Jasper24 min
Mar 31, 9:44 PM CDTSevere Thunderstorm Warning Considerable damage threatILXCrawford, Jasper, Lawrence, Richland31 min

Nearby

Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.